Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Atheuz

Body acne not improving even after 5-6 months on accutane

Recommended Posts

Hi,

I've been on Isotretinoin for 6 months now and Erythromycin(Antibiotic) for 2-3 months now and my face acne is nearly gone and no whining there really - But I also have severe body acne on my chest(localised in the space on the chest between the breasts) and on my back(Everywhere) and those simply aren't going away, they keep coming and coming, even my dermatologist doesn't know what's going on.

I lean against a chair most of the day, I think I might have read that might cause acne - but not sure, I also use Vitamin E and Vitamin A to get rid of stretchmarks on my back(Caused by insane growth I had a couple of years ago - I grew 20 cms in a very short amount of time). I wouldn't be exactly surprised if this is a contributing factor to my back acne, but I do nothing to irritate my chest acne and it keeps coming back.

Anybody able to help, should I just keep using the Isotretinoin and Erythromycin until it's all gone?

Share this post


Link to post
Share on other sites

I had body acne whilst on accutane two years ago. Over my 6 month course my moderate facial acne cleared in about the 3rd or 4th month but the acne on my back didn't seem like it was clearing that much, if at all. The pimples on my back weren't that great in terms of numbers, maybe 5-10 at any given time but they were very large and much more painful than anything I had ever had on my face.

A week after finishing accutane my back acne slowly started to go away and become less inflamed. A few months after my course finished my back acne was pretty much gone. In the 2 years after finishing my course I still get back acne sometimes just as with my face. My bacne was always very painful though and I will take a few small ones every now and again.

I guess I would just say stick it out for now. It could clear up or become much less severe even after your course has ended, accutane can be like that for some people.

If it doesn't get better in anyway maybe check if it is indeed acne. It could be something else, maybe some form of folliculitis, keratosis pilaris or staph infection. The acne on your back could just be very resistant to the isotretinoin also.

That's all the help I can really give unfortunately, I don't really know what else it could be. I hope it does get better for you. Good luck :)

Share this post


Link to post
Share on other sites

That's weird cause through my experience, my back acne cleared up quite quickly. Anyhow, just give it a while and it will eventually go for sure.

Share this post


Link to post
Share on other sites
That's weird cause through my experience, my back acne cleared up quite quickly. Anyhow, just give it a while and it will eventually go for sure.

Share this post


Link to post
Share on other sites

Now my chest acne has begun to spread from the central area to the sides. I'm getting paranoid, like I touch my active acne and touch somewhere else and I'll have acne there the next week.

Share this post


Link to post
Share on other sites

4 months of accutane at 80mg per day cleared my chest acne and bacne like 2 months in. I just have scars. Its awesome, except for the scars lol.

Share this post


Link to post
Share on other sites

Acne is so weird. I'm 27 and still have facial acne.

My back acne ended after teenage years, and I never ever got any chest acne at all. Just freakin weird how differently this weird ass disease effects us.

Share this post


Link to post
Share on other sites

Mine didn't subside like my facial acne while I was on accutane, but it disappeared within probably 2 months after I finished. So I wouldn't worry too much yet.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×